Georgia, 2012Damaging Winds and Tropical Depression in Georgia, July 3, 2012
July 3, 2012 · NWS CAE · 6 events in 2 counties and zones
A weak boundary located along the Savannah River was the focus for scattered severe pulse type thunderstorms.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary located along the Savannah River was the focus for scattered severe pulse type thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 3, 12:41 PM EST, 13 minutes earlier.
Area forecast discussion, Jul 3, 12:41 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
141 PM EDT TUE JUL 3 2012
.SYNOPSIS...
STRONG HIGH PRESSURE CONTINUES MOVING WESTWARD AS A TROUGH OF LOW
PRESSURES SAGS SOUTHEAST INTO THE GREAT LAKES. TEMPS WILL STILL
REMAIN ABOVE NORMAL BUT SHOULD REMAIN IN THE MID TO UPPER 90S.
WIDELY SCATTERED LATE AFTERNOON AND EARLY EVENING SHOWERS OR
THUNDERSTORMS FOR THE REST OF THE WEEK ARE EXPECTED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING VISIBLE SATELLITE IMAGERY SHOWING LESS CONVECTIVE DEBRIS
CLOUDS COMPARED TO MONDAY. 12Z CHS RAOB INDICATES MORE INSTABILITY
TODAY AND DEWPOINTS HAVE RECOVERED BACK TO THE LOWER 70S THIS
MORNING. ADDITIONAL INSTABILITY...PRECIPITABLE WATER VALUES CLOSE
TO 1.75 INCHES AND MORE SUNSHINE EXPECTED SHOULD PROVIDE INCREASED
CHANCES OF CONVECTION THIS AFTERNOON. WILL CONTINUE TO MENTION
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. STORMS THAT
DEVELOP WILL HAVE POTENTIAL TO BECOME SEVERE WITH MODERATE TO
STRONG INSTABILITY ALTHOUGH RELATIVELY WEAK SHEAR WOULD INDICATE
A MORE ISOLATED AND LESS ORGANIZED THREAT.
WILL LIKELY RAISE TEMPERATURES A COUPLE OF DEGREES AS THICKNESS
VALUES SUPPORT TEMPERATURES AROUND 100 DEGREES WITH PLENTY OF
SUNSHINE EXPECTED AND TEMPERATURES ALREADY PUSHING INTO THE MID
80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
WEAKENING HIGH PRESSURE AT THE SURFACE WILL ALLOW DIURNAL
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
THE AREA AS LOW AND MID LEVEL MOISTURE GRADUALLY INCREASES. HIGH
TEMPERATURES SHOULD REMAIN ABOVE NORMAL WITH HIGHS IN THE MID TO
UPPER 90S AND LOWS IN THE 70S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MEDIUM AND LONG RANGE MODELS SHOW THE HIGH PRESSURE RIDGE
DOMINATING OUR WEATHER PATTERN RETROGRADING WEST TO THE ROCKIES AND
AMPLIFYING. THIS WILL ALLOW A DEEP TROUGH OF LOW PRESSURE TO SETTLE
OVER THE EASTERN U.S BEGINNING ON SUNDAY AND CONTINUING INTO EARLY
NEXT WEEK. TEMPS WILL REMAIN ABOVE NORMAL BUT SHOULD COOL A BIT BY
MID NEXT WEEK.
PRECIPITABLE WATER VALUES DURING THIS PERIOD WILL BE INCREASING
FROM AROUND 1.75 INCHES TO AROUND OR EXCEEDING 2 INCHES BY
SUNDAY INTO TUESDAY. WITH INCREASED MOISTURE AND SOME UPPER
SUPPORT PLAN TO CONTINUE A DIURNAL TREND OF POPS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED TODAY.
CHANCE TO SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS POSSIBLE
TODAY. IT APPEARS BETTER MOISTURE WILL EXIST TO THE WEST...FAVORING
BETTER CHANCES FOR CONVECTION AT AGS/DNL...BUT CONFIDENCE OF TSRA
NOT SUFFICIENT ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME.
GENERALLY A SOUTHERLY WIND DEVELOPING AROUND 5 TO 7 KNOTS.
EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS...AND AREAS OF LATE NIGHT AND EARLY MORNING
FOG POSSIBLE...THROUGH THE PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...02
NEAR TERM...
SHORT TERM...
LONG TERM...02
AVIATION...
Hazardous weather outlook, Jul 3, 5:14 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
614 AM EDT TUE JUL 3 2012
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
614 AM EDT TUE JUL 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Burke
- When
- July 3, 12:54 PM EST
- Where
- Burke County, 2.51 mi NW of Torbit Station
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.152, -82.264
Sheriff reported trees down along Highway 80W near the Burke County Jefferson County Line.
Thunderstorm Wind, Burke
- When
- July 3, 12:56 PM EST
- Where
- Burke County, 1.16 mi W of Torbit Station
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.130, -82.250
Public reported nickel size hail and power outages from lines down along William Tinley Road southwest of St. Clair.
Thunderstorm Wind, Richmond
- When
- July 3, 2:24 PM EST
- Where
- Richmond County, 2.95 mi NE of Ft Gordon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 33.406, -82.089
WRDW reported trees and powerlines down at the intersection of Morgan Road and Green Forest Drive.
Thunderstorm Wind, Burke
- When
- July 3, 3:00 PM EST
- Where
- Burke County, 4.75 mi N of Girard
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.098, -81.708
Sheriff Dispatch reported trees down along River Road.
Thunderstorm Wind, Burke
- When
- July 3, 3:06 PM EST
- Where
- Burke County, 3.33 mi NNE of Girard
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.073, -81.694
Sheriff Dispatch reported trees down on Vine Road near Girard.
Tropical Depression, Burke
- When
- July 3, 3:31 PM EST
- Where
- Burke forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.061, -82.001 (the zone’s center; the record gives no point)
Sheriff Dispatch reported trees down along Munnerlyn Alexander Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 3 to 6, 20123 deaths · 1 event
- Hail and Damaging Winds in Ohio, July 3 to 4, 20121 death · $25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, July 3, 20121 injured · $464,000 · 1.75 in hail · 23 events
- Damaging Winds in Pennsylvania, July 3, 2012$285,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 3 to 4, 2012$151,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, July 3, 2012$59,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Virginia, July 3, 2012$43,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Michigan, July 3, 2012$25,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Michigan, July 3, 2012$50,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in West Virginia, July 3, 2012$50,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2012$33,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Alabama, July 3, 2012$43,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380956, 380955, 380973, 380957, 380958, 380959.